Alert archive / New York / Lakeshore Flood Warnings in 2017
Lakeshore Flood Warning 1, NWS Buffalo, NY
NWS Buffalo, NY issued this lakeshore flood warning at Apr 29, 2017, 1:32 PM EDT for Monroe County, Niagara County, Orleans County, New York. It took effect at Apr 30, 2017, 6:00 AM EDT. It was in force for 16 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 29, 2017, 1:32 PM EDT (17:32 UTC)
- In effect from
- Apr 30, 2017, 6:00 AM EDT
- Expired
- Apr 30, 2017, 10:00 PM EDT
- In force
- 16 hr
- Issued by
- NWS Buffalo, NY
Counties Monroe County, NY, Niagara County, NY, Orleans County, NY
The radar
The Buffalo radar (KBUF), 54 km from the middle of the area, began a volume at 17:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 30, 11:00 AM EDT | COASTAL FLOOD | 1 Ese Braddock Bay, NY | NUMEROUS HOMES FLOODED AND SEVERAL ROADS CLOSED DUE TO HIGH WATER AND WAVE ACTION ON LAKE ONTARIO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 5.5 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 939 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
201 WHUS41 KBUF 291732 CFWBUF URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 132 PM EDT SAT APR 29 2017 NYZ001>003-300145- /O.UPG.KBUF.LS.A.0001.170430T1000Z-170501T0300Z/ /O.NEW.KBUF.LS.W.0001.170430T1000Z-170501T0300Z/ NIAGARA-ORLEANS-MONROE- 132 PM EDT SAT APR 29 2017 ...LAKESHORE FLOOD WARNING IN EFFECT FROM 6 AM TO 11 PM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A LAKESHORE FLOOD WARNING...WHICH IS IN EFFECT FROM 6 AM TO 11 PM EDT SUNDAY. THIS UPGRADES THE LAKESHORE FLOOD WATCH WHICH WAS PREVIOUSLY IN EFFECT. * LOCATIONS...NIAGARA...ORLEANS...AND WESTERN MONROE COUNTIES. * LAKE SHORE FLOODING...THE COMBINATION OF HIGH LAKE LEVELS... MODERATE TO STRONG NORTHEAST WINDS...AND HIGH WAVES WILL RESULT IN INCREASED FLOODING AND SHORELINE EROSION IN AREAS ALONG THE IMMEDIATE LAKE ONTARIO SHORE. * TIMING...FROM LATE TONIGHT THROUGH LATE SUNDAY EVENING. * IMPACTS...FLOODING WILL INCREASE ALONG THE SOUTH SHORE OF LAKE ONTARIO DUE TO HIGH LAKE LEVELS AND INCREASED WAVE ACTION. FLOODING IS MOST LIKELY IN LOW LYING...FLOOD PRONE AREAS ALONG THE IMMEDIATE LAKESHORE AND IN BAYS AND INLETS. WAVE ACTION WILL RESULT IN INCREASED SHORELINE AND BEACH EROSION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKESHORE FLOOD WARNING MEANS LAKESHORE FLOODING IS OCCURRING, IS IMMINENT, OR IS EXPECTED TO OCCUR. PEOPLE IN THE WARNING AREA SHOULD TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. LISTEN TO LOCAL RADIO...TELEVISION...OR NOAA WEATHER RADIO FOR FURTHER INFORMATION. && $$ HITCHCOCK
6 follow-up statements
628 WHUS41 KBUF 292100 CFWBUF URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 500 PM EDT SAT APR 29 2017 NYZ001>003-300500- /O.CON.KBUF.LS.W.0001.170430T1000Z-170501T0300Z/ NIAGARA-ORLEANS-MONROE- 500 PM EDT SAT APR 29 2017 ...LAKESHORE FLOOD WARNING REMAINS IN EFFECT FROM 6 AM TO 11 PM EDT SUNDAY... * LOCATIONS...NIAGARA...ORLEANS...AND WESTERN MONROE COUNTIES. * LAKE SHORE FLOODING...THE COMBINATION OF HIGH LAKE LEVELS... MODERATE TO STRONG NORTHEAST WINDS...AND HIGH WAVES WILL RESULT IN INCREASED FLOODING AND SHORELINE EROSION IN AREAS ALONG THE IMMEDIATE LAKE ONTARIO SHORE. * TIMING...FROM LATE TONIGHT THROUGH LATE SUNDAY EVENING. * IMPACTS...FLOODING WILL INCREASE ALONG THE SOUTH SHORE OF LAKE ONTARIO DUE TO HIGH LAKE LEVELS AND INCREASED WAVE ACTION. FLOODING IS MOST LIKELY IN LOW LYING...FLOOD PRONE AREAS ALONG THE IMMEDIATE LAKESHORE AND IN BAYS AND INLETS. WAVE ACTION WILL RESULT IN INCREASED SHORELINE AND BEACH EROSION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKESHORE FLOOD WARNING MEANS LAKESHORE FLOODING IS OCCURRING, IS IMMINENT, OR IS EXPECTED TO OCCUR. PEOPLE IN THE WARNING AREA SHOULD TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. LISTEN TO LOCAL RADIO...TELEVISION...OR NOAA WEATHER RADIO FOR FURTHER INFORMATION. && $$
637 WHUS41 KBUF 300259 CFWBUF URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1059 PM EDT SAT APR 29 2017 NYZ001>003-301100- /O.CON.KBUF.LS.W.0001.170430T1000Z-170501T0300Z/ NIAGARA-ORLEANS-MONROE- 1059 PM EDT SAT APR 29 2017 ...LAKESHORE FLOOD WARNING REMAINS IN EFFECT FROM 6 AM TO 11 PM EDT SUNDAY... * LOCATIONS...NIAGARA...ORLEANS...AND WESTERN MONROE COUNTIES. * LAKE SHORE FLOODING...THE COMBINATION OF HIGH LAKE LEVELS... MODERATE TO STRONG NORTHEAST WINDS...AND HIGH WAVES WILL RESULT IN INCREASED FLOODING AND SHORELINE EROSION IN AREAS ALONG THE IMMEDIATE LAKE ONTARIO SHORE. * TIMING...FROM LATE TONIGHT THROUGH LATE SUNDAY EVENING. * IMPACTS...FLOODING WILL INCREASE ALONG THE SOUTH SHORE OF LAKE ONTARIO DUE TO HIGH LAKE LEVELS AND INCREASED WAVE ACTION. FLOODING IS MOST LIKELY IN LOW LYING...FLOOD PRONE AREAS ALONG THE IMMEDIATE LAKESHORE AND IN BAYS AND INLETS. WAVE ACTION WILL RESULT IN INCREASED SHORELINE AND BEACH EROSION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKESHORE FLOOD WARNING MEANS LAKESHORE FLOODING IS OCCURRING, IS IMMINENT, OR IS EXPECTED TO OCCUR. PEOPLE IN THE WARNING AREA SHOULD TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. LISTEN TO LOCAL RADIO...TELEVISION...OR NOAA WEATHER RADIO FOR FURTHER INFORMATION. && $$
221 WHUS41 KBUF 300835 CFWBUF URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 435 AM EDT SUN APR 30 2017 NYZ001>003-301700- /O.CON.KBUF.LS.W.0001.170430T1000Z-170501T0300Z/ NIAGARA-ORLEANS-MONROE- 435 AM EDT SUN APR 30 2017 ...LAKESHORE FLOOD WARNING REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * LOCATIONS...NIAGARA...ORLEANS...AND WESTERN MONROE COUNTIES. * LAKE SHORE FLOODING...THE COMBINATION OF HIGH LAKE LEVELS... MODERATE TO STRONG NORTHEAST WINDS...AND HIGH WAVES WILL RESULT IN INCREASED FLOODING AND SHORELINE EROSION IN AREAS ALONG THE IMMEDIATE LAKE ONTARIO SHORE. * TIMING...THROUGH LATE THIS EVENING. * IMPACTS...FLOODING WILL INCREASE ALONG THE SOUTH SHORE OF LAKE ONTARIO DUE TO HIGH LAKE LEVELS AND INCREASED WAVE ACTION. FLOODING IS MOST LIKELY IN LOW LYING...FLOOD PRONE AREAS ALONG THE IMMEDIATE LAKESHORE AND IN BAYS AND INLETS. WAVE ACTION WILL RESULT IN INCREASED SHORELINE AND BEACH EROSION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKESHORE FLOOD WARNING MEANS LAKESHORE FLOODING IS OCCURRING, IS IMMINENT, OR IS EXPECTED TO OCCUR. PEOPLE IN THE WARNING AREA SHOULD TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. LISTEN TO LOCAL RADIO...TELEVISION...OR NOAA WEATHER RADIO FOR FURTHER INFORMATION. && $$
300 WHUS41 KBUF 301426 CFWBUF URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1026 AM EDT SUN APR 30 2017 NYZ001>003-302230- /O.CON.KBUF.LS.W.0001.000000T0000Z-170501T0300Z/ NIAGARA-ORLEANS-MONROE- 1026 AM EDT SUN APR 30 2017 ...LAKESHORE FLOOD WARNING REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * LOCATIONS...NIAGARA...ORLEANS...AND WESTERN MONROE COUNTIES. * LAKE SHORE FLOODING...THE COMBINATION OF HIGH LAKE LEVELS... MODERATE TO STRONG NORTHEAST WINDS...AND HIGH WAVES WILL RESULT IN INCREASED FLOODING AND SHORELINE EROSION IN AREAS ALONG THE IMMEDIATE LAKE ONTARIO SHORE. * TIMING...THROUGH LATE THIS EVENING. * IMPACTS...FLOODING WILL INCREASE ALONG THE SOUTH SHORE OF LAKE ONTARIO DUE TO HIGH LAKE LEVELS AND INCREASED WAVE ACTION. FLOODING IS MOST LIKELY IN LOW LYING...FLOOD PRONE AREAS ALONG THE IMMEDIATE LAKESHORE AND IN BAYS AND INLETS. WAVE ACTION WILL RESULT IN INCREASED SHORELINE AND BEACH EROSION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKESHORE FLOOD WARNING MEANS LAKESHORE FLOODING IS OCCURRING, IS IMMINENT, OR IS EXPECTED TO OCCUR. PEOPLE IN THE WARNING AREA SHOULD TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. LISTEN TO LOCAL RADIO...TELEVISION...OR NOAA WEATHER RADIO FOR FURTHER INFORMATION. && $$ HITCHCOCK
645 WHUS41 KBUF 301855 CFWBUF URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 255 PM EDT SUN APR 30 2017 NYZ001>003-010300- /O.CON.KBUF.LS.W.0001.000000T0000Z-170501T0300Z/ NIAGARA-ORLEANS-MONROE- 255 PM EDT SUN APR 30 2017 ...LAKESHORE FLOOD WARNING REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * LOCATIONS...NIAGARA...ORLEANS...AND WESTERN MONROE COUNTIES. * LAKE SHORE FLOODING...THE COMBINATION OF HIGH LAKE LEVELS... MODERATE TO STRONG NORTHEAST WINDS...AND HIGH WAVES WILL RESULT IN INCREASED FLOODING AND SHORELINE EROSION IN AREAS ALONG THE IMMEDIATE LAKE ONTARIO SHORE. * TIMING...THROUGH LATE THIS EVENING. * IMPACTS...FLOODING WILL CONTINUE ALONG THE SOUTH SHORE OF LAKE ONTARIO DUE TO HIGH LAKE LEVELS AND INCREASED WAVE ACTION. FLOODING IS MOST LIKELY IN LOW LYING...FLOOD PRONE AREAS ALONG THE IMMEDIATE LAKESHORE AND IN BAYS AND INLETS. WAVE ACTION WILL RESULT IN INCREASED SHORELINE AND BEACH EROSION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKESHORE FLOOD WARNING MEANS LAKESHORE FLOODING IS OCCURRING, IS IMMINENT, OR IS EXPECTED TO OCCUR. PEOPLE IN THE WARNING AREA SHOULD TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. LISTEN TO LOCAL RADIO...TELEVISION...OR NOAA WEATHER RADIO FOR FURTHER INFORMATION. && $$ NYZ006-007-010300- /O.NEW.KBUF.LS.A.0002.170502T1900Z-170503T2100Z/ OSWEGO-JEFFERSON- 255 PM EDT SUN APR 30 2017 ...LAKESHORE FLOOD WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A LAKESHORE FLOOD WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY AFTERNOON. * LOCATIONS...OSWEGO AND JEFFERSON COUNTIES. * LAKE SHORE FLOODING...THE COMBINATION OF HIGH LAKE LEVELS... MODERATE TO STRONG SOUTHWEST WINDS...AND HIGH WAVES MAY RESULT IN INCREASED FLOODING AND SHORELINE EROSION IN AREAS ALONG THE IMMEDIATE LAKE ONTARIO SHORE AND IN THE THOUSAND ISLANDS REGION OF THE SAINT LAWRENCE RIVER. * TIMING...FROM LATE TUESDAY AFTERNOON THROUGH LATE WEDNESDAY AFTERNOON. * IMPACTS...FLOODING MAY INCREASE ALONG THE EASTERN SHORE OF LAKE ONTARIO AND THE THOUSAND ISLANDS REGION OF THE SAINT LAWRENCE RIVER DUE TO HIGH LAKE LEVELS AND INCREASED WAVE ACTION. FLOODING IS MOST LIKELY IN LOW LYING...FLOOD PRONE AREAS ALONG THE IMMEDIATE LAKESHORE AND IN BAYS AND INLETS. FLOODING IS ALSO POSSIBLE ON SOME OF THE ISLANDS AND SHORELINE IN THE SAINT LAWRENCE RIVER. WAVE ACTION WILL RESULT IN INCREASED SHORELINE AND BEACH EROSION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKESHORE FLOOD WATCH MEANS THAT CONDITIONS FAVORABLE FOR LAKESHORE FLOODING ARE EXPECTED TO DEVELOP. RESIDENTS ON OR NEAR THE SHORE SHOULD TAKE ACTION TO PROTECT PROPERTY...AND LISTEN FOR LATER STATEMENTS OR WARNINGS. && $$ HITCHCOCK
946 WHUS41 KBUF 010200 CFWBUF URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1000 PM EDT SUN APR 30 2017 NYZ001>003-010300- /O.CAN.KBUF.LS.W.0001.000000T0000Z-170501T0300Z/ NIAGARA-ORLEANS-MONROE- 1000 PM EDT SUN APR 30 2017 ...LAKESHORE FLOOD WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE LAKESHORE FLOOD WARNING. THE THREAT OF FLOODING HAS DIMINISHED...THEREFORE THE LAKESHORE FLOOD WARNING HAS BEEN CANCELLED. $$ NYZ006-007-011000- /O.CON.KBUF.LS.A.0002.170502T1900Z-170503T2100Z/ OSWEGO-JEFFERSON- 1000 PM EDT SUN APR 30 2017 ...LAKESHORE FLOOD WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY AFTERNOON... * LOCATIONS...OSWEGO AND JEFFERSON COUNTIES. * LAKE SHORE FLOODING...THE COMBINATION OF HIGH LAKE LEVELS... MODERATE TO STRONG SOUTHWEST WINDS...AND HIGH WAVES MAY RESULT IN INCREASED FLOODING AND SHORELINE EROSION IN AREAS ALONG THE IMMEDIATE LAKE ONTARIO SHORE AND IN THE THOUSAND ISLANDS REGION OF THE SAINT LAWRENCE RIVER. * TIMING...FROM LATE TUESDAY AFTERNOON THROUGH LATE WEDNESDAY AFTERNOON. * IMPACTS...FLOODING MAY INCREASE ALONG THE EASTERN SHORE OF LAKE ONTARIO AND THE THOUSAND ISLANDS REGION OF THE SAINT LAWRENCE RIVER DUE TO HIGH LAKE LEVELS AND INCREASED WAVE ACTION. FLOODING IS MOST LIKELY IN LOW LYING...FLOOD PRONE AREAS ALONG THE IMMEDIATE LAKESHORE AND IN BAYS AND INLETS. FLOODING IS ALSO POSSIBLE ON SOME OF THE ISLANDS AND SHORELINE IN THE SAINT LAWRENCE RIVER. WAVE ACTION WILL RESULT IN INCREASED SHORELINE AND BEACH EROSION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKESHORE FLOOD WATCH MEANS THAT CONDITIONS FAVORABLE FOR LAKESHORE FLOODING ARE EXPECTED TO DEVELOP. RESIDENTS ON OR NEAR THE SHORE SHOULD TAKE ACTION TO PROTECT PROPERTY...AND LISTEN FOR LATER STATEMENTS OR WARNINGS. && $$ HITCHCOCK/JJR
What forecasters said that day
The local office's own words before this lakeshore flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this lakeshore flood warning went out at Apr 29, 10:34 AM EDT, 2 hours 58 minutes earlier.
Area forecast discussion, Apr 29, 10:34 AM EDT, 2 hours 58 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
1034 AM EDT Sat Apr 29 2017
.SYNOPSIS...
A front will stall near the New York and Pennsylvania border through
tonight and then will gradually push northward into Western New York
on Sunday. This will result in scattered showers and a few
thunderstorms, although most of the weekend will remain dry and
mild. Warmer temperatures will return Monday, with showers and
thunderstorms ahead of a cold front which will cross the region
Monday evening.
&&
.NEAR TERM /THROUGH TONIGHT/...
Radar imagery late this morning showing an area of scattered light
showers and some drizzle increasing across Western NY. This will
continue through early afternoon before a more pronounced wave runs
along the frontal boundary stalled just south of the area. This wave
will bring a few hours of somewhat more widespread showers to the
western Southern Tier this afternoon, and a few more scattered
showers across the Niagara Frontier eastward to Rochester late in
the day. Otherwise skies will remain overcast in most areas with an
extensive shield of mid level clouds streaming over the area. The
only area which may see some sun late in the day is across the North
Country as a bubble of high pressure and drier air work down from
Ontario. Highs will be in the mid to upper 50s in most areas, with a
few 60 degree readings possible across the western Finger Lakes and
Central NY.
Tonight...developing low pressure across the central plains will
begin to influence the stalled frontal boundary an push it northward
into the region as a warm front. Meanwhile, the mid-level thermal
gradient will sharpen across southern Ontario, with an area of rain
expected to develop late tonight. This may bring some showers, and
possibly a thunderstorm to Western New York late tonight, with the
evening hours expected to be largely dry outside of possibly a stray
shower across far western New York. Lows will be in the 40s south of
Lake Ontario with upper 30s east of Lake Ontario. However,
temperatures will rise late in the night across the Western Southern
Tier with the passage of the warm front.
&&
.SHORT TERM /SUNDAY THROUGH TUESDAY/...
A closed upper level low will meander across the Southern Plains
today through Sunday, and then towards the western corn belt states
by Monday morning. Ahead of the upper level low deep southerly flow
will transport moisture northward from the Gulf of Mexico.
At surface an area of low pressure forming near SW Texas will slowly
track northward across the Plains, deepening some by a trailing PV
anomaly. This surface low will nudge an elevated warm front
northward, across the Lower Lakes Sunday and to Lake Ontario and
east of Lake Ontario Sunday night. Instability trailing this warm
front will bring chances for showers and thunderstorms through the
day Sunday and into Sunday night. Greatest chances for storms will
come along and north of the warm front. PWATs rising to an inch, and
towards an inch and a third north of the warm front will fuel these
storms. Though instability will be greater south of the warm front,
there will still feature a decent amount of lift north of the warm
front, and it is this lift that will likely form much of the rain
showers and thunderstorms through Sunday night. Greatest rainfall
totals Sunday and Sunday night will likely lie along Lake Ontario
and points eastward. However instability south of the warm front
will still have chances of forming convection, and will continue
with chances PoPs, with any thundertorm bringing locally heavy
downburst of rain.
There will be a great deal of temperature range Sunday, as northeast
and easterly flow across much of the CWA maintain temperatures in
the 50s and lower 60s. However a southerly flow will edge northward
towards the So. Tier Sunday where a few locations will climb into
the mid 70s.
Monday will likely start the day dry, warm and humid as our region
lies within the warm sector of this midwest storm system. A line of
storms will likely form across the western Lake Erie waters midday
Monday, then reaching WNY later in the afternoon. These storms will
have the potential to become strong to severe as a LLJ increases
ahead of the upper level low. 0-6 km Bulk Shear Wind values rise to
65 to 75 knots, and dewpoints rising into the lower 60s supporting
SBCAPE values of a 1000 J/KG or more along with lift ahead of an
approaching cold front should be more than enough to form strong
thunderstorms. There will be a little concern that cloud cover,
especially over the Niagara Frontier may limit some of the
instability and strength of the storms, while farther to the east,
across the Genesee Valley and Finger Lakes region more ample
sunshine will be possible. These storms will continue through the
evening hours, tracking across the CWA. As they reach the Eastern
Lake Ontario region, likely during the evening or late evening
hours, the daytime instability will be waning, and reducing the
strength of the convection.
Temperatures Monday will rise into the upper 70s and lower 80s, with
mid 80s possible within the southern Genesee Valley. Highs Monday
will likely not be as high as this past Thursday, as 850 hPa
temperatures will be a few degrees cooler, and there will likely be
a bit more cloud potential.
Tuesday moist cyclonic flow will continue across our region as the
upper level low, and surface low pass by to our northwest. Gusty
winds will be likely Tuesday, especially northeast of the lakes, and
across the lake Plains where gusts could reach 40 mph. A low level
jet of 45 to 50 knots will reside just above the surface, near 2-3k
feet. However the clouds through the day will limit the daytime
mixing height, with uncertainty still existing as to how strong
these gusts will become. Will continue to mention the strong wind
potential, as well as the strong to severe thunderstorms in the HWO
for now. Temperatures Tuesday will be much cooler, with highs ranging
through the 50s across the region.
&&
.LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/...
Cool and unsettled weather look to be the norm for most days over
the next few weeks as a mean longwave trough remains in place over
the Great Lakes and Northeast, with frequent shortwaves and
associated surface lows bringing periods of showers and fresh
deliveries of cool air.
Tuesday night and Wednesday the deep upper level trough over the
Great Lakes will move east across Quebec and weaken, but will still
maintain enough influence across our region to keep below normal
temperatures in place right through the end of next week. 850mb
temps run from -2C to -4C Wednesday depending on model of choice,
and only improve to around +1C by Friday.
The weather will remain unsettled as well. Tuesday night and
Wednesday the eastward moving trough will combine with cool air
aloft and remaining wrap around moisture to support scattered
showers, especially across the higher terrain with an added boost
from upslope flow. It should briefly dry out Wednesday night as a
bubble of high pressure builds over the eastern Great Lakes and New
England.
By Thursday and Friday of next week another trough is forecast to
dig into the eastern US, and potentially phase and close off into a
mid level closed low. An associated low will form along or inland of
the east coast and move slowly northward. If this materializes, it
will spread clouds and more showers into the region for the end of
the week.
&&
.AVIATION /15Z SATURDAY THROUGH WEDNESDAY/...
Overcast skies will persist today with mostly VFR CIGS. The one
exception will be across the western Southern Tier where some IFR
CIGS and patchy fog will persist through early afternoon. Some light
showers or sprinkles will move across Western New York through early
afternoon, but should generally be light with continued VFR
conditions. The exception is across the Southern Tier where more
widespread showers will develop for a few hours this afternoon, with
areas of MVFR possible.
After this, expect mainly VFR conditions with MVFR conditions
at JHW. These trends should continue through this evening, with
only very small chances for showers across Western New York.
These chances will increase late in the night as showers become
more numerous, with cigs expected to lower to MVFR toward
daybreak Sunday.
Outlook...
Sunday...VFR/MVFR with a chance of showers.
Monday...MVFR to locally IFR with showers and thunderstorms
likely.
Tuesday and Wednesday...VFR/MVFR with a chance of showers.
&&
.MARINE...
A frontal boundary will be draped across the lower Great Lakes
this weekend, though winds and waves will remain minimal
through this evening.
Strengthening east to northeasterly winds will bring Small
Craft Advisory conditions to the western Lake Ontario nearshores
for Sunday. Another, stronger storm system may bring another
round of thunderstorms early next week, with high end small
craft conditions likely returning on the lakes by Tuesday.
&&
.TIDES/COASTAL FLOODING...
East to northeast winds will increase late tonight and Sunday,
with waves building across western portions of Lake Ontario.
This combined with already high levels on Lake Ontario has the
potential to result in lakeshore flooding along the shoreline.
There is still uncertainty concerning the placement of the
highest wave heights since even a slight shift to the more
easterly direction would push the highest waves to the Canadian
shoreline. A lakeshore flood watch is in effect for Niagara...
Orleans...and Monroe counties.
&&
.CLIMATE...
The last days of April will finish with above normal temperatures,
warm enough that it will send our climate sites towards a top 5
to 10 warmest April on record. Below are the warmest Aprils on
record.
Buffalo
Rank....Value (F).....Year
1........51.3.........1921
2........51.1.........2010
3........51.0.........1955
4........50.9.........2008
5........50.8.........1878
Current April average temperature through April 28th: 50.4F
Rochester
Rank....Value (F).....Year
1........52.6.........1878
2........52.5.........1921
3........52.4.........2010
4........52.3.........2008
5........51.4.........1915
Current April average temperature through April 28th: 51.5F
Watertown
Rank....Value (F).....Year
1........49.1.........1987
2........48.7.........1955
3........48.7.........2010
4........48.3.........1968
5........48.2.........2008
Current April average temperature through April 28th: 47.6F
Temperature records for Buffalo and Rochester begin 1871, while
Watertown's history is a bit shorter, with temperature records
beginning in 1949.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Lakeshore Flood Watch from Sunday morning through Sunday
evening for NYZ001>003.
MARINE...Small Craft Advisory from 4 AM Sunday to 2 AM EDT Monday for
LOZ042-043.
&&
SYNOPSIS...APFFEL
NEAR TERM...APFFEL/HITCHCOCK
SHORT TERM...THOMAS
LONG TERM...HITCHCOCK
AVIATION...APFFEL/HITCHCOCK
MARINE...APFFEL/TMA
TIDES/COASTAL FLOODING...APFFEL/TMA
CLIMATE...THOMASHazardous weather outlook, Apr 29, 8:10 AM EDT, 5 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 810 AM EDT Sat Apr 29 2017 NYZ008-010>014-019>021-085-301215- Lewis-Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua- Cattaraugus-Allegany-Southern Erie- 810 AM EDT Sat Apr 29 2017 This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...Today and Tonight. The chance of widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday. There is a risk of strong to severe thunderstorms with a cold front Monday afternoon and evening. Then gusty, to potentially damaging winds, are possible behind the front on Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ001>003-301215- Niagara-Orleans-Monroe- 810 AM EDT Sat Apr 29 2017 ...LAKESHORE FLOOD WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Lakeshore Flood Watch. There is a risk of strong to severe thunderstorms with a cold front Monday afternoon and evening. Then gusty, to potentially damaging winds, are possible behind the front on Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ004>007-301215- Wayne-Northern Cayuga-Oswego-Jefferson- 810 AM EDT Sat Apr 29 2017 This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...Today and Tonight. The chance of widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday. There is a risk of strong to severe thunderstorms with a cold front Monday afternoon and evening. Then gusty, to potentially damaging winds, are possible behind the front on Tuesday. Lakeshore flooding is possible late Tuesday through Wednesday due to a combination of already high lake levels combined with strong west winds and building wave action. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-301215- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 810 AM EDT Sat Apr 29 2017 This Hazardous Weather Outlook is for the New York waters of Lake Erie, Lake Ontario, and the Saint Lawrence River. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday. There is a risk of strong to severe thunderstorms with a cold front Monday afternoon and evening. These storms may produce locally higher winds and waves. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf HITCHCOCK
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 4:39 AM EDT | Lakeshore Flood Watch | BUF | Monroe, Niagara, Orleans | 9 hr |
| Apr 29, 4:45 AM EDT | Small Craft Advisory | BUF | 47 hr |
Nearby
Lakeshore Flood Warnings in New York, 2017Every lakeshore flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.